Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 14, 2019, 11:52 PM CDT for Miller County, Pulaski County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2019, 11:52 PM CDT (04:52 UTC)
- Expired
- May 15, 2019, 12:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:03 AM CDT | HAIL 0.88 | 1 Nne Tuscumbia, MO | REPORT OF NICKEL TO DIME SIZE HAIL AND STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
273
WUUS53 KSGF 150452
SVRSGF
MOC131-169-150530-
/O.NEW.KSGF.SV.W.0097.190515T0452Z-190515T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1152 PM CDT Tue May 14 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Miller County in central Missouri...
North central Pulaski County in central Missouri...
* Until 1230 AM CDT.
* At 1151 PM CDT, a severe thunderstorm was located 7 miles east of
Lake Ozark, or 7 miles northeast of Osage Beach, moving southeast
at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lake of The Ozarks State Park... Osage Beach...
Lake Ozark... Crocker...
Iberia... Saint Elizabeth...
St. Elizabeth... Tuscumbia...
Brumley... Ulman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 9219 3787 9219 3816 9261 3817 9262
3830 9255
TIME...MOT...LOC 0451Z 296DEG 29KT 3821 9249
HAIL...1.00IN
WIND...<50MPH
$$
Wise2 follow-up statements
298
WWUS53 KSGF 150507
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1207 AM CDT Wed May 15 2019
MOC169-150516-
/O.CAN.KSGF.SV.W.0097.000000T0000Z-190515T0530Z/
Pulaski MO-
1207 AM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PULASKI COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3829 9219 3802 9219 3801 9224 3803 9240
3820 9250 3829 9246
TIME...MOT...LOC 0506Z 287DEG 21KT 3820 9241
$$
MOC131-150530-
/O.CON.KSGF.SV.W.0097.000000T0000Z-190515T0530Z/
Miller MO-
1207 AM CDT Wed May 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN MILLER COUNTY...
At 1206 AM CDT, a severe thunderstorm was located 9 miles northwest
of Iberia, or 12 miles east of Osage Beach, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Iberia... Saint Elizabeth...
St. Elizabeth... Tuscumbia...
Ulman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 9219 3802 9219 3801 9224 3803 9240
3820 9250 3829 9246
TIME...MOT...LOC 0506Z 287DEG 21KT 3820 9241
HAIL...1.00IN
WIND...<50MPH
$$
Wise513
WWUS53 KSGF 150521
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1221 AM CDT Wed May 15 2019
MOC131-150530-
/O.EXP.KSGF.SV.W.0097.000000T0000Z-190515T0530Z/
Miller MO-
1221 AM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER COUNTY
WILL EXPIRE AT 1230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3829 9219 3802 9219 3801 9224 3803 9240
3820 9250 3829 9246
TIME...MOT...LOC 0520Z 296DEG 29KT 3815 9229
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:53 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 14, 6:53 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 653 PM CDT Tue May 14 2019 .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue May 14 2019 Persistent rain showers and isolated thunder continued to move through the southwestern corner of Missouri. This was occurring along the edge of an area of warm air and moisture advection that marked a weak surface warm front that extended from southwest Missouri back to a low over north-central Kansas. The remainder of the area remains rather capped at this time. Meanwhile...another area of showers,,,located over western Illinois...was associated with an impulse moving through the northwest flow aloft. Will need to watch the area over central Missouri from late afternoon into this evening as the warm front continues moving northward and possibly interacting with this upper level impulse. Could see scattered thunderstorms develop in this area along the instability gradient as the cap is forecast to erode. Thunderstorms are expected to be scattered but the stronger ones could contain large hail and strong winds. The next concern will be the possibility of thunderstorms developing into an MCS overnight. If storms develop and can put out enough outflow boundaries...could see an MCS develop overnight and move through central and eastern Missouri. This will then reinforce the surface boundary and set the area up for more convection on Wednesday afternoon. .LONG TERM...(Wednesday Night through Tuesday) Issued at 237 PM CDT Tue May 14 2019 By Thursday...an upper level ridge begins to build into the area. This will allow temperatures to climb into the low to mid 80s both days. By Friday...attention then begins to turn towards the upper level trough moving onshore on West Coast. The trough becomes negatively tilted as it comes out of the Rockies into the Plains. If this forecast pans out...the possibility of strong to severe storms exist for Saturday and Sunday. The pattern will continue into the early part of next week as yet another digs into the long wave trough and ejects into the Plains. Temperatures will remain above normal with highs in the 70s and 80s and overnight lows in the 50s and 60s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 636 PM CDT Tue May 14 2019 Southerly winds will persist this evening becoming more southwesterly to westerly tonight into Wednesday. Convection will be possible across northern Missouri this evening, and could develop farther southeast with time later this evening into tonight. Overall the better chances will remain north and east of the TAF sites if convection can develop at all. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Wise
Hazardous weather outlook, May 14, 8:29 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 829 PM CDT Tue May 14 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 829 PM CDT Tue May 14 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms have developed across portions of northwestern Missouri this evening. These storms will slide to the southeast and could effect portions of central Missouri and the eastern Ozarks overnight. The storms should gradually weaken as they move southeast, but a few strong to marginally severe storms may remain possible into central Missouri overnight. Hail up to the size of quarters and winds up to 60 mph will be possible with a few of the strongest storms. Cloud to ground lightning and brief downpours will occur with any storm tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another chance for thunderstorms exists Wednesday across mainly south-central Missouri. Lightning will be the main hazard, but a few of the stronger storms could become severe producing hail to the size of quarters and wind gusts to 60 mph. Additionally, thunderstorm chances increase this weekend with a potential for severe weather. Confidence is low at this time, but a limited lightning risk does exist for Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, May 14, 11:27 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Springfield MO 1127 PM CDT Tue May 14 2019 MOZ057-058-069>071-150515- Maries MO-Camden MO-Phelps MO-Miller MO-Pulaski MO- 1127 PM CDT Tue May 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARIES...SOUTHERN MILLER...NORTHERN PULASKI...WESTERN PHELPS AND NORTHEASTERN CAMDEN COUNTIES UNTIL 1215 AM CDT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm over Iberia, or 15 miles north of Waynesville, moving southeast at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Rolla... Lake of The Ozarks State Park... Lake of The Ozarks... Osage Beach... St. Robert... Village of Four Seasons... Lake Ozark... Dixon... Crocker... Iberia... Doolittle... Newburg... Tuscumbia... Bagnell... Brumley... Brinktown... Ulman... Devil's Elbow... Lakeview... Kaiser... This includes Interstate 44 between mile markers 163 and 169, between mile markers 171 and 182, and between mile markers 184 and 187. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3815 9271 3830 9267 3809 9168 3772 9191 TIME...MOT...LOC 0427Z 296DEG 29KT 3805 9227 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:27 PM CDT | Special Weather Statement | SGF | Miller | 48 min |
| May 15, 1:50 AM CDT | Special Weather Statement | SGF | Camden | 40 min |
| May 15, 3:47 PM CDT | Special Weather Statement | SGF | Howell | 58 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 42 min |
| May 15, 4:43 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.